It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-04-2002, 12:20 AM   #1
Junior Member
 
Join Date: Sep 2002
Location: San Diego
Posts: 17
AngelDust HB User
Question Tegratol xr & Keppra

Hi Everyone, I was just wondering if anyone is taking both Tegratol xr and Keppra at the same time and how it is working for you? I have been taking Tegratol for over 15 years and now, keppra for 3 years. I don't feel like Keppra has made any difference and have tried convincing my doctor that.

I'd like to know if anyone have taken those two meds and would like to know if you experience any side effects and if so, what kind? Thank you.


AngelDust
__________________
AngelDust

 
Sponsors Lightbulb
   
Old 10-13-2002, 10:41 AM   #2
Senior Member
(female)
 
Join Date: Oct 2002
Location: Canada
Posts: 157
Rebecca's Mom HB User
Post

Hi - Keppra is the next drug we are going to try but from what I have read.....some patients have trouble with their eyes ie. pain around the eye area......this can still occur even when you go off the drug......have you had any experience like that?.........thanks
__________________
Paula

 
Sponsors Lightbulb
   
Old 10-13-2002, 07:27 PM   #3
Junior Member
 
Join Date: Sep 2002
Location: San Diego
Posts: 17
AngelDust HB User
Post

I don't recall experiencing any pain around my eye except following repeated seizures I feel a burning sensation around my eyes. I know I have become very fatigue since I started keppra and have become less productive. I 've read that Tegratol causes those side effects, but over the years of taking tegratol I never noticed those side effects, until just three years ago after starting keppra. I guess the two medication combined is overwhelming for my body.
I also experience a lot of migrain headaches that last up to three days. The most side effect that stands out the most is fatigue, and less productive and less energetic. I haven't worked out at the gym for three years which is since I last played soccer for my college. Now, that could just be coincidental or since I started taking keppra my energy just went down. Hope that could help.

AngelDust
__________________
AngelDust

 
Old 10-31-2002, 10:09 PM   #4
Newbie
 
Join Date: Oct 2002
Location: Minot, ND USA
Posts: 4
berol06 HB User
Post

I was on both of those drugs as well and I recently asked my neuro to change them as I had an increase in seizure activity. I was on the kepra for about 6-7 months and I am sure my seizure activity increased. Side affects - none really other than a bit of sleepiness. I have certainly noticed in the last couple weeks that I have been off it that I am not near as sleepy.

Glenn

 
Old 11-03-2002, 09:53 AM   #5
Senior Member
 
Join Date: Sep 2002
Posts: 127
lazoo HB User
Post

How about rages. I've read quite a few people experience rages on Keppra, especially children. Angel Dust what type of seizures do you have?

 
Old 05-18-2003, 11:02 PM   #6
Junior Member
 
Join Date: May 2003
Location: San Francisco, Ca, USA
Posts: 43
bbbbb HB User
Exclamation

I started to get grand mall seizures about a year and a half ago as a result of head injuries sustained at age 14(I'm now 23). I am on trileptal and am now being put on keppra. I have no energy, feel like i have lost any control that i still had over myself, and am scared and deeply upset. my eyes burn... im so exhausted all the time. And i feel like all i do is complain to friends and family right now. What is a good outlet or way to regain strength? Does anyone know?

 
Old 05-19-2003, 09:50 AM   #7
Inactive
 
Join Date: Apr 2003
Location: Arizona, USA
Posts: 608
KittyMom HB User
Exclamation

I am on both of these meds but I have only been on the Keppra for 3 weeks...maybe 4. I find that the only side effects I get are sleepiness and mood swings. I don't have any eye problems or anything. Never even heard of that. How much are you on and how many times a day?? I didn't want to take the Keppra because of the side effect of SEVERE DEPRESSION. I do have some depression but I don't think that it is from the meds. I have other issues. I don't mind them (the meds that is). They are ok for me. If the mood swings don't go away then I will have to say something to my Neuro about it.

Good luck to you and God Bless,

KittyMom

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Problems with Generic Tegratol (long post) kcurf Epilepsy 0 10-23-2009 01:42 PM
Increased Tegratol not sure what next? dollydidit Epilepsy 2 07-10-2008 09:39 AM
wife's Keppra side effects (long post) rjp71 Epilepsy 5 01-03-2008 08:13 AM
Can you be on Keppra and Lamitcal at the same time? jenlori71 Epilepsy 4 07-27-2007 04:24 PM
Tegratol and strange behavior Tanda Epilepsy 16 02-22-2006 02:57 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:48 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!